Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 103, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 5, 2001, 12:00 AM CDT for Christian County, Shelby County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 12:00 AM CDT (05:00 UTC)
- Expired
- Jul 5, 2001, 12:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Christian County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 80 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 050503
SVRSPI
ILC021-173-050530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1200 AM CDT THU JUL 5 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS
SHELBY COUNTY IN CENTRAL ILLINOIS
* UNTIL 1230 AM CDT
* AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES WEST OF
SHELBYVILLE TO 15 MILES WEST OF PANA NEAR VANDERVILLE...MOVING
SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
PANA
VANDERVILLE
LAKEWOOD
COWDEN
STEWARDSON
SHELBYVILLE
CLARKSBURG
DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3951 8885 3948 8919 3946 8938 3932 8913
3922= 8914 3923 8851
BYRD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:00 PM CDT, 4 hours earlier.
Area forecast discussion, Jul 4, 8:00 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 800 PM CDT WED JUL 4 2001 WILL BE UPDATING THE FORECAST SHORTLY TO TWEAK THE LOW TEMPS IN CENT IL AND THE POPS FOR SE IL. LATEST SFC ANALYSIS INDICATED A COLD FRONT FROM NW OH-NCENT IL-SRN KS. ISOLATED SHOWERS HAVE DEVELOPED IN A COUPLE OF PLACES THIS EVENING IN WCENT AND ERN IL JUST AHEAD OF THIS BOUNDARY. AM EXPECTING THE FRONT TO SLOWLY SAG SOUTH TONIGHT...BUT WITH THE LOSS OF HEATING AND THE LACK OF SIGNIFICANT FORCING AM NOT EXPECTING MORE THAN ISOLD SHOWERS OVERNIGHT...MAINLY IN SE IL. WILL CONTINUE WITH DRY FCST...BUT CHANGE SKY COVER TO PARTLY CLOUDY FOR CENT IL. IN THE SE WILL DROP THE 30 POP FOR EVE$NING AND JUST MENTION ISOLD SHOWERS OVERNIGHT. WILL ALSO TWEAK TEMPS UP A BIT IN CENT IL DUE TO SLOWER MOVEMENT OF FRONT. .ILX...NONE. MILLER
In the hours before
Local storm report, Jul 4, 10:40 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1040 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0958 PM 7 S PETERSBURG IL WIND DAMAGE
07/04/01 MENARD TREE DOWN OVER ROAD. FROM
SHERIFF DEPT.
FISHERLocal storm report, Jul 4, 11:02 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1102 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM SPRINGFIELD IL WIND DAMAGE
07/04/01 SANGAMON TREES AND POWER LINES WERE
REPORTED DOWN ON THE NORTH
AND EAST SIDE OF
SPRINGFIELD. FROM COUNTY
SHERIFF.
FISHERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:35 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon, Sangamon | 40 min |
| Jul 4, 10:50 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| Jul 4, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Shelby | 50 min |
| Jul 4, 11:29 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 31 min |
| Jul 4, 11:59 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 46 min |
| Jul 5, 12:26 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 49 min |
| Jul 5, 1:07 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.